Good news at the endo doc?

iVillage Member
Registered: 12-12-1997
Good news at the endo doc?
8
Tue, 02-12-2013 - 2:27pm

He said my levels all looked good and was happy one of the thyroid levels was as low as it is. I was happy about this as well.  But then he said he wants to lower the dose of my Synthroid.  I don't know why this bothers me.  I should be happy about being able to take less of something, right?  But I'm a little bothered by it.  Maybe because I hate changes. Maybe because, if he's so happy about the level now, why does he want to mess with my medicine? Maybe because I feel so good now that I'm worried the change of medicine will change how I feel.  Or maybe because I'm on the brand name now and worry the pharmacy will arbitrarily put me on the generic with this change, and with the trouble I had with the generic Lipitor, I'm leery of generics (although the other two meds I take are generic and are fine).  Or maybe I'm so tired of seeing doctors I just can't be happy about anything they say or do anymore.

 I know, I'm borrowing trouble. In all likelihood, this lower dose will be a good thing and I'll feel even better than I do. The doctor was happy (and he's a tough guy to make happy, lol), so I should be too.  . . . I just wish I was, lol!

I do wish I'd thought to ask him what sort of things I should watch out for that would indicate the dose was too low, but I never think to ask things when I'm there.

Sorry to whine and ramble on. I just needed to "talk" it out somewhere.

 


Powered by CGISpy.com

iVillage Member
Registered: 03-20-2001
Wed, 02-13-2013 - 5:24am

Hi ann,

Well that is good news!  Glad you are also feeling better. I'm sure the lower dosage will not effect how you feel.  I would just be happy with the news and the lower dosage and you'll know soon enough with your next checkup if he has to raise the amount,,, (the internist here is always raising and lowering di'l's dosage, so am thinking it 's normal fluctuations.   I have to suggest that you always just ask WHY when you are at the dr's office or ask WHY  if something changed etc.....  you'll get no anwers talking to yourself once you are home.  Does the sythroid have a lower dose? (so you don't have to switch meds , I do remember the problem you went thru with the lipidor)

As you know you can always vent, whine, or whatever here, just between friends . :O)

iVillage Member
Registered: 12-12-1997
Wed, 02-13-2013 - 11:02am

Yes, the Synthroid comes in a the dosage he wants me to take, and my online pharmacy says it's sending the brand name, so that's a relief. I just hope the pharmacy doesn't decide to switch to a generic at the last minute, like they kept doing with the Lipitor. (They said the doctor's office told them it was okay, but no one at the doc's office would admit to it, lol). We'll see.

And I'm pretty good with "why" questions, but not so good with the "what if" questions. Those I think of later. And I doubt a doctor would agree to let me just sit and think about the info awhile, till I think of something I want to know, lol.

I am happy with the test results and happy I can take less medicine. I just like to know well in advance how things will turn out, but I still haven't found that crystal ball, lol!


Powered by CGISpy.com

Avatar for neverstopping
iVillage Member
Registered: 02-25-2000
Wed, 02-13-2013 - 4:45pm

Ann..This sounds like good news! I think you can feel positive about this change unless something doesn't feel right after you've been taking the lower dose for a bit. Even then, though, it would just need some tweaking. You can probably get your questions answered on a google search.

It's okay, we'll be happy for you until you can be happy too..lol!

Photobucket

iVillage Member
Registered: 07-29-2002
Wed, 02-13-2013 - 10:32pm
Ann - this is the SIXTH time I've tried to post. Getting frustrated here . . . Ann, that's wonderful news. I can understand your trepidation about the change in dosage. but you may end up feeling better. I do think you should call and ask someone to give you a call back to see what sort of signs to look for in case the lower dose isn't for you. The pharmacist may have some good information for you too. Take care and enjoy the good news! ~~ Teri

iVillage Member
Registered: 12-12-1997
Wed, 02-13-2013 - 11:05pm
That's a good idea. I know they always say if I have any questions, I should call, but I almost never do. Maybe this time I will.

Powered by CGISpy.com

iVillage Member
Registered: 03-20-2001
Thu, 02-14-2013 - 11:11am

Hi Terre,   my suggestion is to always use the reply and NOT the quick reply .  I can not get a quick reply posted.  It does usually work with the reply ;O)

iVillage Member
Registered: 09-01-2003
Thu, 02-14-2013 - 7:01pm

Ann, that is AWESOME news !!! he probably lowered the dose because of the lower level.Usually that will happen as the levels go down.There is always a little worry that it won't be right but that is why the doc keeps a tab on it and adjusts as needed. It is a good sign when the doc is happy!!

iVillage Member
Registered: 07-29-2002
Thu, 02-14-2013 - 7:27pm

Thanks for the tip Suzan, I'll stop using the "quick reply" and see if I have better success.